Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jun 13, 2011, 4:03 PM EDT for Volusia County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 4:03 PM EDT (20:03 UTC)
- Expired
- Jun 13, 2011, 5:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 119 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1503 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
530
WWUS82 KMLB 132003
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT MON JUN 13 2011
FLZ041-044-141-132100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
403 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEAST LAKE COUNTY...
VOLUSIA COUNTY...
* UNTIL 500 PM EDT.
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STORMS CAPABLE OF PRODUCING STRONG WINDS OVER NORTHEAST
LAKE AND NORTHWESTERN VOLUSIA COUNTY...MOVING SOUTHEAST AT 5 TO 10
MPH. AREAS AFFECTED INCLUDE UMATILLA...LAKE GEORGE...PIERSON AND
BARBERVILLE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2915 8096 2884 8077 2887 8080 2886 8082
2884 8082 2882 8096 2882 8123 2884 8135
2887 8136 2882 8141 2882 8175 2896 8188
2897 8166 2929 8165 2933 8167 2940 8142
2927 8140 2927 8116 2941 8116 2943 8109
TIME...MOT...LOC 2002Z 299DEG 6KT 2896 8170
$$
52What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:49 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 13, 3:49 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 349 PM EDT MON JUN 13 2011 .DISCUSSION... LATE MORNING CAPE SOUNDING SHOWS 500 MB TEMPS HAVE WARMED A LITTLE MORE TO -7.5C BUT STRONG SFC HEATING HAVE SENT TEMPS INTO THE MID AND UPPER 90S. MELBOURNE HAS REACHED 99F...BREAKING THEIR RECORD HIGH OF 97 SET IN THE INFAMOUS 1998 HEAT WAVE. ISOLATED STRONG STORMS WILL MOVE E/SE INTO NORTH LAKE/VOLUSIA COUNTIES LATE THIS AFTN AHEAD OF AN APPROACHING FRONTAL TROUGH. FREQUENT LIGHTNING STRIKES AND STRONG DOWNBURST WINDS ARE THE PRIMARY THREAT. SMALL HAIL WILL BE POSSIBLE ALSO. SFC OBS INDICATE THAT THE SEA BREEZE HAS FORMED IN VOLUSIA COUNTY SO AS THIS ACTIVITY REACHES THE COAST EARLY THIS EVENING THERE SHOULD BE AN INCREASE IN STORM COVERAGE. ONCE CELLS HIT THE EAST COAST SEA BREEZE THEY MAY TRY TO WORK THEIR WAY DOWN THE BOUNDARY INTO BREVARD. TUE...A DEEP AND BROAD LOW/MID LVL TROF OVER THE ERN SEABOARD WILL CRANK A WEAK FRONTAL TROF INTO THE CENTRAL FL PENINSULA. RESULTING SFC/LOW LVL WINDS WILL VEER TO THE NW AND PRODUCING ANOTHER HOT DAY IN THE MID 90S...WITH SOME UPPER 90S POSSIBLE. PGRAD SHOULD REMAIN TIGHT ENOUGH TO PREVENT THE FORMATION OF THE EAST COAST SEA BREEZE...OR AT LEAST KEEP IT PINNED ALONG THE COAST. HOWEVER...WHILE THIS MAY PRECLUDE AN EAST/WEST COAST SEABREEZE COLLISION...AFTN MAX TEMPS SHOULD EASILY REACH THEIR CONVECTIVE TRIGGERS. FURTHERMORE...THE FRONTAL BOUNDARY SHOULD PROVIDE ENOUGH LOW LVL CONVERGENCE TO ALLOW PRODUCE ISOLD STORMS MAINLY ACROSS CENTRAL AND SOUTHERN SECTIONS...ROUGHLY ORLANDO SOUTHWARD. GFS INDICATES BARELY ENOUGH MOISTURE WITH PW VALUES BTWN AROUND 1.6 INCHES AND LITTLE IN THE WAY OF MID/UPR LVL SYNOPTIC SUPPORT. TUE NIGHT-WED NIGHT...REALITY IS THAT THERE WILL BE A 20 PERCENT CHANCE OR LESS FOR PRECIPITATION DURING THIS STRETCH. MID-LEVEL TEMPERATURES WILL BE RELATIVELY WARM LIMITING DESTABILIZATION OF THE ATMOSPHERE. DEEP LAYER MOISTURE VALUES WILL ALSO BE LACKING AND THE DEEPER LEVEL NORTHWEST/NORTH FLOW DUE TO HIGH PRESSURE STRENGTHENING OVER THE EASTERN GOMEX ALSO IS NOT WORKING IN OUR FAVOR. IT REMAINS TO BE SEEN IF A COUPLE MID LEVEL IMPULSES IN THE UPPER FLOW CAN HELP AID IN CONVECTIVE DEVELOPMENT DURING THIS PERIOD. AN EARLIER ONSET TO EAST SEA BREEZE FORMATION IS FORECAST FOR WED AT LEAST ALONG THE TREASURE COAST THOUGH THIS SHOULD STILL NOT STOP MAX TEMPERATURES FROM RISING INTO THE LOWER 90S ALONG THE SPACE AND TREASURE COASTS AND POSSIBLY MIDDLE 90S ALONG THE VOLUSIA COAST. INTERIOR REACHES WILL STILL REALIZE UPPER 90S FOR HIGHS. HEAT INDICES ON WED AFTERNOON WILL RANGE FROM 98F-103F. LOWS STILL MAINLY IN THE LOWER TO MIDDLE 70S. THU-SUN...(PREVIOUS EXTENDED DISCUSSION)...THE GOMEX ANTICYCLONE WILL PUSH ACRS THE CENTRAL PENINSULA ON THU THEN INTO THE WRN ATLC ON FRI WHERE IT WILL REMAIN THRU THE WEEKEND. THIS WILL KEEP LOW/MID LVL STEERING FLOW WILL WEAK AND LIMITING POTENTIAL FOR SEABREEZE COLLISION...ALSO WILL ALLOW WEAK CAPPING TO DVLP IN THE H90-H80 LYR. MOISTURE WILL REMAIN SPARSE AS THE ANTICYCLONE BLOCKS OUT ANY MEANINGFUL MOISTURE ADVECTION. WILL HOLD POPS AOB 20PCT THRU SAT...30PCT SUN AS THE RIDGE AXIS DROPS INTO THE SRN PENINSULA...A POSITION THAT FAVORS PRECIP FOR THE CWA. && .AVIATION... ISOLD TSRA WILL MOVE E/SE ACROSS PORTIONS OF LAKE...SEMINOLE AND VOLUSIA COUNTIES THROUGH 00Z WHICH MAY PRODUCE TEMPO IFR CONDS AND GUSTY WINDS AT LEE/SFB/DAB. OTHERWISE VFR. && .MARINE... WEAK SFC TROF WILL PUSH THRU THE CENTRAL PENINSULA ON TUE... ALLOWING SFC/BNDRY LYR WINDS TO VEER TO THE W/NW AOB 15KTS WITH A LOW POTENTIAL FOR SCT OFFSHORE MOVING STORMS. TUE NIGHT-WED NIGHT...NW WINDS TUE EVENING INTO WED MORNING WILL GRADUALLY VEER NE-E-ESE BY LATE WED AFTN AS AN OLD FRONTAL TROUGH WASHES OUT OVER THE AREA AND WEAK HIGH PRESSURE DEVELOPS OVER THE WESTERN ATLC. WEAK PGRAD WILL ALLOW FOR WINDS TO VEER BACK TO SW LATE OVERNIGHT WED INTO THU MORNING. WILL NOT RULE OUT A STORM OR TWO TUE EVENING MOVING OFF THE EAST COAST INTO THE INTRACOASTAL/NEAR SHORE ATLC WATERS. SEA BREEZE DEVELOPMENT QUICKER ALONG THE TREASURE COAST ON WED. WIND SPEEDS MAINLY AOB 12 KTS. SEAS 1-2 FT. THU-SAT...RIDGE AXIS FROM WESTERN ATLC HIGH WILL SLIDE SOUTHWARD DURING THIS PERIOD. BACKED S/SE WINDS DURING THE DAY WILL VEER MORE SSW/SW LATE EACH NIGHT AND THRU THE EARLY MORNING PERIODS. OCNL WIND SPEEDS MAY REACH 15 KTS AWAY FROM THE COAST BUT OVERALL WIND SPEEDS SHOULD REALIZE BELOW THIS. SEAS AOB 3 FT. CURRENT FORECAST STORM MOTION NOT FAVORABLE FOR STORMS MOVING OFFSHORE DURING THIS PERIOD AS OVERALL STORM CHANCES REMAIN 20 PERCENT OR LESS. && .FIRE WEATHER... THROUGH SAT...MUCH WARMER/DRIER CONDITIONS CONTINUE. ISOLD-WDLY SCT LIGHTNING STORMS EACH AFTN/EVENING CAPABLE OF IGNITING NEW BRUSH FIRES. MAINLY LIGHT/OCNL MODERATE WESTERLY WINDS DURING THIS PERIOD. AFTN MIN RH VALUES PROGGED 35-40 PERCENT ACROSS INTERIOR BUT DO NOT FEEL DURATION WILL OCCUR. IF ECSB IS ABLE TO DEVELOP EACH DAY...IT WILL HAVE A HARD TIME PENETRATING TOO FAR INLAND. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 96 72 94 / 20 20 10 20 MCO 73 96 73 97 / 20 30 10 20 MLB 73 95 73 92 / 20 30 10 20 VRB 73 93 73 91 / 20 30 10 20 LEE 75 97 75 97 / 20 20 10 20 SFB 75 98 75 98 / 20 30 10 20 ORL 76 96 77 97 / 20 30 10 20 FPR 73 93 72 92 / 20 30 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...SEDLOCK LONG TERM....KELLY
Hazardous weather outlook, Jun 13, 5:30 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 530 AM EDT MON JUN 13 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-132200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 530 AM EDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THERE WILL BE THE THREAT FOR LIGHTNING STORMS IN EAST CENTRAL FLORIDA TODAY. COVERAGE IS EXPECTED TO BE ISOLATED TO THE NORTH OF A KISSIMMEE TO CAPE CANAVERAL LINE...AND A LITTLE HIGHER TO THE SOUTH. A FEW SHOWERS AND STORMS ARE EXPECTED TO DEVELOP DURING THE EARLY TO MIDDLE AFTERNOON ALONG AND AHEAD OF DIFFUSE WEST COAST SEA BREEZE. A FEW STORMS ARE ALSO POSSIBLE DURING THE MID TO LATE AFTERNOON ALONG BOTH THE LAKE OKEECHOBEE BREEZE AS WELL AS A LATE FORMING EAST COAST SEA BREEZE FROM MELBOURNE SOUTH TO NEAR TEQUESTA. ANY STORMS THAT FORM WILL MOVE TOWARD THE EAST-SOUTHEAST AT 10 TO 15 MPH. FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAINFALL ARE LIKELY IN ANY STORMS THAT FORM...AND THE MOST INTENSE STORMS COULD CONTAIN STRONG GUSTY WINDS AND SMALL HAIL. THIS IS THE TIME OF YEAR WHERE LIGHTNING CASUALTIES START TO INCREASE. DON'T BECOME A LIGHTNING STATISTIC...HEAD INDOORS AT THE FIRST SIGN OF A LIGHTNING STORM. .MARINE THUNDERSTORM GUST IMPACT... STORMS THAT FORM WILL ALSO AFFECT INLAND LAKES DURING THE MID TO LATE AFTERNOON...AND POTENTIALLY THE INTRACOASTAL AND IMMEDIATE NEAR SHORE ATLANTIC WATERS FROM LATE AFTERNOON THROUGH EARLY EVENING. BOATERS SHOULD REMAIN ALERT TO THE POTENTIAL FOR ISOLATED LATE DAY STORMS APPROACHING FROM THE WEST. MOVE TO SAFE HARBOR IN ADVANCE OF ANY LIGHTNING STORMS. .FIRE WEATHER IMPACT... THE COMBINATION OF ONGOING DRY GROUND AND FUEL CONDITIONS COUPLED WITH THE THREAT FOR AFTERNOON LIGHTNING STORMS WILL ELEVATE THE FIRE DANGER TODAY. .RIP CURRENT IMPACT... WEATHER AND OCEANIC CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP CURRENTS TODAY. THE THREAT WILL BE HIGHEST AROUND THE TIME OF THE OUTGOING TIDE...FROM ABOUT 10 AM TO 3 PM. CHECK WITH BEACH PATROL ON LATEST RIP CONDITIONS WHEN ARRIVING AT THE BEACH. ALSO... ALWAYS SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CRISTALDI
In the hours before
Special weather statement, Jun 13, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT MON JUN 13 2011
FLZ041-044-141-132100-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
403 PM EDT MON JUN 13 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEAST LAKE COUNTY...
VOLUSIA COUNTY...
* UNTIL 500 PM EDT.
AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STORMS CAPABLE OF PRODUCING STRONG WINDS OVER NORTHEAST
LAKE AND NORTHWESTERN VOLUSIA COUNTY...MOVING SOUTHEAST AT 5 TO 10
MPH. AREAS AFFECTED INCLUDE UMATILLA...LAKE GEORGE...PIERSON AND
BARBERVILLE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2915 8096 2884 8077 2887 8080 2886 8082
2884 8082 2882 8096 2882 8123 2884 8135
2887 8136 2882 8141 2882 8175 2896 8188
2897 8166 2929 8165 2933 8167 2940 8142
2927 8140 2927 8116 2941 8116 2943 8109
TIME...MOT...LOC 2002Z 299DEG 6KT 2896 8170
52The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:59 PM EDT | Special Weather Statement | MLB | Volusia | 61 min |
| Jun 13, 5:32 PM EDT | Special Marine Warning | MLB | 36 min | |
| Jun 13, 7:12 PM EDT | Special Weather Statement | MLB | Saint Lucie | 48 min |
| Jun 13, 7:19 PM EDT | Special Marine Warning | MLB | 56 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.